eLetters

215 e-Letters

published between 2004 and 2007

  • Platelet activation associated with intracoronary brachytherapy
    Florian Krotz

    Dear Editor

    In the manuscript "Catheter based intracoronary brachytherapy leads to increased platelet activation" the authors observe an increased platelet activation as assessed by the activation markers CD63 (content of platelet lysosomes) and thrombospondin (content of platelet a-granules) immediately following intracoronary intervention. This occurred only when patients had received catheter-based irradiation...

    Show More
  • PLE after Fontan Operation and Immunological Dysfunction.
    Joseph Vettukattil

    Dear Editor

    The response by Prof Tarnok [1] is both interesting and thought provoking. The suggestion of mature immune system in this group will need further clarification. Thymectomy is often performed as part of their initial surgery; hence the nature of T cell response in this group may be different from other patients with PLE. This is further complicated by the presence of heterotaxy and asplenia. I have encoun...

    Show More
  • Re: Flecainide induced ventricular fibrillation in a neonate
    Shubhayan Sanatani

    Dear Editor

    I was disappointed to read the case report describing a catastrophic outcome in a neonate with an arrhythmia. While I agreed with each statement in the Discussion, the title suggested a direct causal relationship between the flecainide and ventricular fibrillation. In my opinion, this relationship was not proven, nor could it be.

    There are several important data not available in this case....

    Show More
  • Channel Gene Mutation (LQT) - a survival benefit?
    Friedrich Flachsbart

    Dear Editor

    Cystic Fibrosis is a channel mutation of palaeolithic Europe. Cystic Fibrosis made us tough to survive in the cold.

    What about LQT? Is it also a Caucasian mutation to survive post-streptococcal-carditis?

  • Does PLE after Fontan palliation refer to immunodeficiency?
    Attila Tarnok, Assoc. Prof., PhD

    Dear Editor

    We have read with great interest the manuscript by Chakrabarti et al.[1] on immunodeficiency in patients suffering from protein losing enteropathy (PLE) after Fontan palliation. The authors reported of lymphopenia and T-lymphocyte loss in two children with PLE. The infrequency of this syndrome and the even rarer immunological investigation of affected patients makes these observations very pre...

    Show More

Pages